Hail, Montgomery
- When
- March 27, 12:47 AM CST
- Where
- Montgomery County, Snowdoun
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.250, -86.300
Pea to penny size hail briefly fell near Snowdoun.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 7:37 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 737 PM CST SAT MAR 26 2005 .SHORT TERM...SEVERE WEATHER WILL BE WIDESPREAD ACROSS CENTRAL ALABAMA TONIGHT...AND CONDITIONS WILL CONTINUE TO DETERIORATE. AT 730 PM CST...SHOWERS AND THUNDERSTORMS EXTENDED ROUGHLY SOUTH OF A FAYETTE TO ALABASTER TO ROANOKE ACROSS THE FORECAST AREA. A SEVERE THUNDERSTORM WAS OVER MARENGO COUNTY. A WARM FRONT STRETCHED ACROSS THE FORECAST AREA FROM AROUND GEIGER TO BILLINGSLEY TO AUBURN AND WAS MOVING NORTH. SURFACE TEMPERATURES RANGED FROM THE MID 60S IN RAIN COOLED AIR SOUTH TO THE MID 70S AROUND BIRMINGHAM. A LARGE CONTRAST IN DEWPOINTS WAS OBSERVED FROM THE MID 40S NORTH OF THE FRONT TO THE MID 60S SOUTH. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CST ROUGHLY FROM DEMOPOLIS TO LAFAYETTE AND POINTS SOUTH INCLUDING THE MONTGOMERY...AUBURN... AND TROY AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF THE FORECAST AREA THE INCLUDING BIRMINGHAM... TUSCALOOSA...AND ANNISTON AREAS UNTIL 9 PM CST. WHEN THESE WATCHES EXPIRE AT 9 PM CST...A NEW TORNADO WATCH WILL LIKELY BE ISSUED FOR THE ENTIRE FORECAST AREA. AS FOR THIS EVENING...THE WARM FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS NORTH OF THE FRONT...AND TORNADOES POSSIBLE ALONG AND SOUTH OF THE WARM FRONT. THINK THE DEMOPOLIS...SELMA... MONTGOMERY...TROY...AND AUBURN AREAS WILL HAVE A HIGHER RISK FOR TORNADOES WITH THE STRONGEST STORMS THIS EVENING...WHILE TUSCALOOSA...BIRMINGHAM...AND ANNISTON MAY EXPERIENCE LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. AFTER MIDNIGHT...WITH INCREASING LOW LEVEL MOISTURE AND WINDS... MID LEVEL DRYING...AND THE APPROACH OF THE LOW PRESSURE CENTER... BELIEVE THE RISK FOR TORNADOES WILL INCREASE ALL ACROSS THE FORECAST AREA. DAMAGING WIND AND LARGE HAIL WILL STILL BE POSSIBLE. ON SUNDAY...THE SEVERE WEATHER THREAT MAY DIMINISH A BIT DURING THE MORNING HOURS BEFORE REFIRING AGAIN DURING THE AFTERNOON AND EARLY EVENING HOURS ALONG A COLD FRONT AS DAYTIME HEATING AND SUNSHINE WILL MAKE THE ATMOSPHERE VERY UNSTABLE. EAST CENTRAL ALABAMA WILL HAVE THE HIGHEST CHANCE FOR SEVERE THUNDERSTORMS ON SUNDAY. PERSONS ACROSS CENTRAL ALABAMA ARE URGED TO TAKE ACTION TO PROTECT THEMSELVES AND OTHERS FROM SEVERE WEATHER TONIGHT AND SUNDAY. ALSO...PERSONS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND UPDATES BY LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA REGARDING THIS SIGNIFICANT WEATHER EVENT. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 PM CST SAT MAR 26 2005 ALZ011>015-017>050-280027- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 627 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TONIGHT. ...SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS CENTRAL ALABAMA TONIGHT AND POSSIBLY SUNDAY... THIS EVENING...NUMEROUS SEVERE THUNDERSTORMS WILL MOVE NORTH AND OVERSPREAD THE ENTIRE FORECAST AREA AHEAD OF A WARM FRONT. THE STORMS WILL REACH A TUSCALOOSA TO AUBURN LINE AROUND 700 TO 730 PM CST...THE BIRMINGHAM AREA 800 TO 830 PM CST...THEN A DOUBLE SPRINGS TO ANNISTON LINE AROUND 9 PM CST. THE MAIN HAZARD WITH THIS ROUND OF STORMS IS LARGE HAIL...THOUGH DAMAGING WINDS AND PERHAPS A TORNADO OR TWO ARE POSSIBLE AS WELL. AFTER 9 PM CST...THE RISK FOR TORNADOES WILL INCREASE ACROSS CENTRAL ALABAMA...FROM SOUTH TO NORTH...AS LOW LEVEL WINDS AND MOISTURE INCREASE. AREAS ALONG AND SOUTH OF A EUTAW TO MONTGOMERY TO EUFAULA LINE WILL HAVE A HIGHER RISK FOR TORNADOES AFTER 9 PM CST. THIS RISK WILL MOVE NORTH AND REACH THE BIRMINGHAM AND ANNISTON AREAS AFTER MIDNIGHT. BESIDES TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL. PERSONS ACROSS CENTRAL ALABAMA ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES AND OTHERS...AND LISTEN CLOSELY TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES REGARDING THIS SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO SUNDAY. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS...AS THE AIR DESTABILIZES...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EAST CENTRAL ALABAMA. THE ENTIRE AREA WILL MAY BE AFFECTED DURING THE AFTERNOON HOURS. ALTHOUGH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...ISOLATED TORNADOES ARE POSSIBLE AS WELL. BEYOND SUNDAY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY... WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TONIGHT AND SUNDAY. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
615 PM TSTM WIND DMG 9 SSE LIVINGSTON 32.45N 88.14W
03/26/2005 SUMTER AL EMERGENCY MNGR
A FEW TREES DOWN EAST OF THE BELMONT COMMUNITY ON HWY
28.
615 PM LIGHTNING 11 SE LIVINGSTON 32.46N 88.06W
03/26/2005 SUMTER AL EMERGENCY MNGR
WILDFIRE SET OFF BY LIGHTNING STRIKE IN EASTERN SUMTER
COUNTY NEAR HWY. 80.
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
720 PM HAIL 0 N SWEET WATER 32.11N 87.87W
03/26/2005 0.75 MARENGO AL LAW ENFORCEMENT
PENNY SIZED HAIL BRIEFLY COVERED THE GROUND IN
SWEETWATER REPORTED BY SOUTH MARENGO RESCUE SQUAD.
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 6 ENE GRADY 32.23N 86.01W
03/26/2005 0.75 MONTGOMERY AL PUBLIC
PENNY SIZED HAIL REPORTED ALONG US HWY. 231 SOUTH OF
PINE LEVEL
0605 PM HAIL 16 W UNION SPRINGS 32.14N 85.98W
03/26/2005 0.75 BULLOCK AL PUBLIC
PENNY SIZED HAIL REPORTED NEAR SHOPTON.
0618 PM HAIL 2 N LOWNDESBORO 32.31N 86.61W
03/26/2005 0.88 LOWNDES AL PUBLIC
NICKEL SIZED HAIL REPORTED BY THE PUBLIC.
0627 PM HAIL AUTAUGAVILLE 32.43N 86.66W
03/26/2005 0.88 AUTAUGA AL PUBLIC
NICKLE SIZED HAIL NEAR AUTAUGAVILLE.
0823 PM HAIL ORRVILLE 32.30N 87.25W
03/26/2005 0.75 DALLAS AL TRAINEDSPOTTER
PENNY SIZED HAIL COVERING THE GROUND.
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WIND DMG BRUNDIDGE 31.72N 85.81W
03/26/2005 PIKE AL EMERGENCY MNGR
MAJOR ROOF DAMAGE TO BUILDING NEAR BRUNDIDGE
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BRUNDIDGE 31.72N 85.82W
03/26/2005 2.75 PIKE AL PUBLIC
GOLF BALL TO BASEBALL SIZE HAIL REPORTED NEAR BRUNDIDGE
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 4 S YORK 32.43N 88.29W
03/26/2005 1.00 SUMTER AL EMERGENCY MNGR
QUARTER SIZE HAIL NEAR SILOAM
&&
NWS-STAFFThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Pea to penny size hail briefly fell near Snowdoun.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445032.